Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 5, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 18, 2011, 5:47 PM MDT for Lincoln County, Colorado. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2011, 5:47 PM MDT (23:47 UTC)
- Expired
- May 18, 2011, 6:45 PM MDT
- In force
- 58 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 79 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
549
WUUS55 KBOU 182347
SVRBOU
COC073-190045-
/O.NEW.KBOU.SV.W.0005.110518T2347Z-110519T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
547 PM MDT WED MAY 18 2011
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL COLORADO
* UNTIL 645 PM MDT
* AT 546 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL.
THIS STORM WAS LOCATED OVER EXTREME SOUTHEASTERN LINCOLN COUNTY...
OR 54 MILES SOUTH OF LIMON...MOVING NORTH AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE
WARNED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
&&
LAT...LON 3868 10341 3887 10317 3871 10318 3853 10319
3853 10350
TIME...MOT...LOC 2346Z 197DEG 25KT 3856 10331
WIND...HAIL <50MPH 1.25IN
$$
BAKER3 follow-up statements
560
WWUS55 KBOU 190022
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
622 PM MDT WED MAY 18 2011
COC073-190045-
/O.CON.KBOU.SV.W.0005.000000T0000Z-110519T0045Z/
LINCOLN CO-
622 PM MDT WED MAY 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTHEASTERN LINCOLN COUNTY...
AT 621 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. THIS
STORM WAS LOCATED OVER EXTREME SOUTHEASTERN LINCOLN COUNTY...OR 54
MILES SOUTHEAST OF LIMON...MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE
WARNED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS FROM THIS STORM MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES...ARROYOS AND UNDERPASSES. AVOID THESE AREAS AND DO NOT
CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL
STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF
THREATENED BY FLOOD WATERS.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
&&
LAT...LON 3868 10341 3887 10317 3871 10318 3853 10319
3853 10350
TIME...MOT...LOC 0021Z 224DEG 16KT 3856 10327
WIND...HAIL <50MPH 1.25IN
$$
BAKER854
WWUS55 KBOU 190038
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
638 PM MDT WED MAY 18 2011
COC073-190045-
/O.CON.KBOU.SV.W.0005.000000T0000Z-110519T0045Z/
LINCOLN CO-
638 PM MDT WED MAY 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTHEASTERN LINCOLN COUNTY...
AT 638 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL.
THIS STORM WAS LOCATED OVER SOUTHEASTERN LINCOLN COUNTY...OR 52 MILES
SOUTHEAST OF LIMON...MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE
WARNED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
&&
LAT...LON 3868 10341 3887 10317 3871 10318 3853 10319
3853 10350
TIME...MOT...LOC 0038Z 224DEG 16KT 3861 10320
WIND...HAIL <50MPH 1.00IN
$$
BAKER479
WWUS55 KBOU 190046
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
646 PM MDT WED MAY 18 2011
COC073-190054-
/O.EXP.KBOU.SV.W.0005.000000T0000Z-110519T0045Z/
LINCOLN CO-
646 PM MDT WED MAY 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY
EXPIRED AT 645 PM MDT...
THE THUNDERSTORM THAT PRODUCED HAIL AND HEAVY RAIN OVER EXTREME
SOUTHEAST LINCOLN COUNTY HAS MOVED EAST OF THE COUNTY.
LAT...LON 3868 10341 3887 10317 3871 10318 3853 10319
3853 10350
TIME...MOT...LOC 0044Z 224DEG 16KT 3863 10318
$$
BAKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 3:10 PM MDT, 2 hours 37 minutes earlier.
Area forecast discussion, May 18, 3:10 PM MDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 310 PM MDT WED MAY 18 2011 .SHORT TERM...FORECAST GENERALLY ON TRACK AS UPPER LOW BOTTOMS OUT OVER SOUTHERN UTAH THIS EVENING...THEN LIFTS NORTHWARD. CONVECTION IS TIED TO COOLING ALOFT...WITH A CAP OVER THE COOL LOW LEVEL AIR ON THE PLAINS. EVERYTHING SHIFTING SLOWLY EAST AND FOR THE NEXT SEVERAL HOURS EXPECT THE CURRENT LINE OF CONVECTION SHIFTING EAST WILL DOMINATE...JUST ENOUGH CAPE FOR MARGINAL HAIL...SHARP LOW LEVEL TURNING FOR A TORNADO THREAT...AND TRAINING CELL MOTIONS FOR A MINOR FLOODING THREAT AS WELL. SEVERE THREAT SHOULD DECREASE AS THE STORMS MOVE INTO POTENTIALLY COOLER AIR...THOUGH THE SOUTH END COULD CONTINUE TO BE ACTIVE ON DOWN INTERSTATE 70 THROUGH THE EVENING. LATER THIS EVENING THERE WILL BE A PERIOD OF DEEPER UPSLOPE COMBINED WITH STRONGER LIFT WHICH SHOULD BE THE MAIN HEAVY RAINFALL THREAT...THIS SHOULD BE BEST NORTH OF DENVER...THEN THIS ZONE WILL SHIFT NORTHWARD AS THE UPSLOPE GETS SHALLOWER LATER TONIGHT. THE MAIN CHANGE I MADE WAS TO ISSUE A WINTER WEATHER ADVISORY FOR THE FOOTHILLS ABOVE 7500 FEET. THE COOLING ALOFT MOVED OVER THE FOOTHILLS THIS MORNING...SO WE ALREADY HAVE SNOW FALLING...AND THERE SHOULD BE A PERIOD OF SUSTAINED MODERATE TO HEAVY SNOW THIS EVENING. FOR THURSDAY THE LOW WILL BE LIFTING NORTHWARD...IT LOOKS ABOUT 3 HOURS SLOWER THAN EARLIER FORECASTS WHICH WILL PROLONG THE STEADY RAIN IN THE NORTHEAST PART OF OUR AREA. STILL EXPECTING A SHIFT TO NW LOW LEVEL FLOW SPREADING OFF THE MOUNTAINS WITH ONLY LIGHT SHOWERS IN THE AFTERNOON...AND GOING TO NNW WRAPAROUND PRECIPITATION IN THE MOUNTAINS. .LONG TERM...THE MAIN UPPER LEVEL LOW WILL LINGER OVER WY THU NIGHT INTO FRI WITH QG ASCENT FOCUSED OVER THE NRN MTNS NORTH OF I-70. CROSS-SECTIONS SHOW 700 MB FLOW WILL BE WSW THRU FRI AFTN WITH QUITE A BIT OF MOISTURE IN THE MTNS WITH LAPSE RATES AROUND 7 C/KM. THUS SHOULD SEE A CONTINUATION OF SNOW SHOWER ACTIVITY WITH BEST CHC OF ACCUMULATING SNOWS OVER ZNS 31 AND 33. AT LOWER ELEVATIONS SHOWER ACTIVITY SHOULD GRADUALLY END THU EVENING BY MIDNIGHT. ON FRI A SECONDARY DISTURBANCE MAY ROTATE AROUND THE UPPER LOW AND COMBINED WITH DECENT LAPSE RATES COULD HELP PRODUCE SCT SHOWERS AND A FEW TSTMS OVER THE PLAINS FM MID AFTN INTO THE EARLY EVENING HOURS. HIGHS ON FRI WILL MODERATE SOME OVER NERN CO WITH READINGS MAINLY IN THE LOWER TO MID 60S. FOR FRI NIGHT INTO SAT THE MAIN UPPER LEVEL LOW WILL BEGIN TO LIFT NE INTO THE DAKOTAS WITH NWLY FLOW ALOFT ACROSS NRN CO. CROSS-SECTIONS SHOW THE 700 MB FLOW WILL BECOME MORE WNW FRI NIGHT INTO SAT WITH STILL QUITE A BIT OF MOISTURE THRU SAT MORNING WITH LAPSE RATES IN THE 6-7 C/KM RANGE. THUS COULD ACTUALLY SEE A BETTER CHC OF ACCUMULATING SNOWS IN THE NRN MTNS FM FRI NIGHT INTO SAT MORNING DUE TO BETTER OROGRAPHICS. OVER NERN CO THE LOW LEVEL FLOW WILL BE WNW ON SAT. SFC BASED CAPES OVER NERN CO WILL BE PRETTY MARGINAL HOWEVER WITH LINGERING MID LVL MOISTURE STILL COULD SEE A SLIGHT CHC OF AFTN/EARLY EVENING CONVECTION SO WILL LEAVE IN LOW POPS. HIGHS ON SAT SHOULD FINALLY WRM BACK TO NR SEASONAL LEVELS OVER NERN CO. BY SAT NIGHT INTO SUN A FLAT UPPER LEVEL RIDGE WILL DVLP OVER THE AREA WITH DRIER CONDITIONS. HOWEVER ONCE AGAIN WITH SOME MID LVL MOISTURE MOVING ACROSS COMBINED WITH DECENT LAPSE RATES STILL COULD SEE A SLIGHT CHC OF AFTN/EARLY EVENING CONVECTION IN THE MTNS AND OVER THE PLAINS. HIGHS ON SUN SHOULD CONTINUE TO RISE WITH READINGS WARMING INTO THE LOWER TO MID 70S ACROSS NERN CO. FOR MON THE FLOW ALOFT WILL BECOME MORE SWLY AS A WEAK UPPER LEVEL TROUGH MOVES TOWARDS THE AREA AS SFC LOW PRESSURE DVLPS FM CNTRL WY INTO THE CNTRL CO. LOOKS LIKE DEEPER LOW LEVEL MOISTURE WILL ADVECT INTO NERN CO IN ESE LOW LVL FLOW. THUS MAY SEE A BETTER CHC OF TSTMS MON AFTN INTO MON EVENING OVER NERN CO AS WEAK UPPER LEVEL TROUGH MOVES ACROSS WITH THE POTENTIAL FOR SOME SVR STORMS. IN THE MTNS WILL KEEP A CHC OF SHOWERS AND A FEW TSTMS AS WELL. HIGHS ON MON LOOK SIMILAR TO SUN BASED ON LATEST 850-700 MB TEMPS. FOR TUE AND WED THE LONGER RANGE MODELS HAVE VARYING SOLUTIONS WITH RESPECT TO ANOTHER UPPER LEVEL TROUGH AFFECTING THE RGN. THE GFS HAS BEEN FLIP FLOPPING BACK IN FORTH BETWEEN RUNS WITH HAVING A DECENT CLOSED UPPER LVL LOW MOVING ACROSS COLORADO FM TUE INTO WED TO HAVING A MORE DIFFUSE PROGRESSIVE OPEN WAVE TROUGH. MEANWHILE THE GEM IS A DAY SLOWER WITH THIS TROUGH AND REALLY DOES NOT HAVING IT MOVING ACROSS UNTIL WED OR THU. THE ECMWF HAS BEEN WAFFLING AS WELL BETWEEN A MORE DEFINED CLOSED SYSTEM AND A WEAKER DISORGANIZED UPPER LEVEL TROUGH MOVING ACROSS ON TUE. AT THIS POINT WILL JUST KEEP CHC POPS IN THE FCST FOR TUE UNTIL IT BECOMES MORE CLEAR HOW THIS NEXT TROUGH WILL EVOLVE SINCE ITS NEARLY A WEEK AWAY. && .HYDROLOGY...SHOWERS WILL CONTINUE THROUGH THE LATE AFTERNOON. STILL EXPECTING A PERIOD OF STEADIER RAIN THIS EVENING. FOR THE FOURMILE BURN AREA...MAIN THREAT OF FLASH FLOODING WOULD BE FROM A STRONG THUNDERSTORM DURING THE LATE AFTERNOON HOURS...THE THREAT OF THIS MAY BE DIMINISHING A BIT AS THE STRONGEST STORMS HAVE SHIFTED EAST...BUT THERE IS STILL A THREAT. POTENTIAL IS FOR UP TO .75 INCH OF RAIN IN AN HOUR. OTHER THAN THE THUNDERSTORM THREAT...RAINFALL RATES OF .1 TO .2 INCH PER HOUR CAN BE EXPECTED MUCH OF THIS EVENING...THEN LIGHTER RAIN INTO THURSDAY. STORM TOTAL RAINFALL WILL LIKELY BE AROUND AN INCH AND MAY BE HIGHER...SO THE BIGGEST THREAT IS FOR DEBRIS FLOWS AND ROCKSLIDES AND THAT THREAT WILL CONTINUE THROUGH THIS RAIN EVENT. ON THE PLAINS THERE IS A SMALL POTENTIAL FOR FLOODING DUE TO TRAINING OF THUNDERSTORMS CELLS...UP TO 2 INCHES IN A COUPLE OF HOURS. MOST AREAS WILL HAVE LIGHTER RAINFALL RATES...THOUGH TOTAL RAIN AMOUNTS WILL BE 1 TO 2 INCHES ACROSS THE NORTHERN PART OF THE AREA. && .AVIATION...RAIN WILL CONTINUE WITH IFR CONDITIONS PREVAILING LATER THIS EVENING AND PERIODS OF LIFR CEILINGS THROUGH TONIGHT. MAIN THUNDERSTORM THREAT WILL BE OUT OF DENVER BY 00Z...THOUGH THERE IS STILL A CHANCE OF THUNDER THIS EVENING. STRONG EAST WINDS WILL GRADUALLY RELAX THIS EVENING. CEILINGS WILL GRADUALLY LIFT ON THURSDAY AND SHOWERS WILL DIMINISH BUT INSTRUMENT APPROACHES TO KDEN WILL LIKELY STILL BE NEEDED THROUGH THE DAY. && .BOU WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOURMILE... CRYSTAL...AND RESERVOIR ROAD BURN AREAS IN THE NORTHERN FRONT RANGE FOOTHILLS FROM NOON MDT TODAY UNTIL MIDNIGHT MDT TONIGHT... ZONE 35. WINTER STORM WARNING NORTHERN FRONT RANGE MOUNTAINS 6 PM MDT TODAY UNTIL 6 PM MDT THURSDAY...ZONE 31. WINTER WEATHER ADVISORY MOUNTAINS OF SUMMIT COUNTY AND MOUNTAINS OF WESTERN GRAND AND JACKSON COUNTIES 6 PM MDT TODAY UNTIL 6 PM MDT THURSDAY...ZONES 33 AND 34. WINTER WEATHER ADVISORY FOR THE FOOTHILLS ABOVE 7500 FEET THROUGH 6 AM MDT THURSDAY...ZONES 35 AND 36. && GIMMESTAD/RPK
Hazardous weather outlook, May 18, 11:02 AM MDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1102 AM MDT WED MAY 18 2011 COZ030>051-191200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1102 AM MDT WED MAY 18 2011 ..FLASH FLOOD WATCH FOR THE FOURMILE...CRYSTAL...AND RESERVOIR ROAD BURN AREAS IN BOULDER AND LARIMER COUNTIES... ...WINTER STORM WARNING NORTHERN FRONT RANGE MOUNTAINS... ...WINTER WEATHER ADVISORY MOUNTAINS OF SUMMIT...WESTERN GRAND AND WESTERN JACKSON COUNTIES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A STRONG SPRING STORM WILL MOVE FROM UTAH INTO WYOMING AND COLORADO THROUGH TONIGHT. NORTHERN COLORADO WILL BE UNDER A FAVORED LIFT AREA WITH INCREASING MOISTURE AND UPSLOPE WINDS...ESPECIALLY NEAR THE WYOMING BORDER. SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...WITH STEADIER RAIN THIS EVENING ESPECIALLY IN AREAS NORTH OF INTERSTATE 70. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE... MAINLY ALONG AND SOUTH OF INTERSTATE 70. THE MAIN THREAT WILL BE HAIL UP TO ONE INCH IN DIAMETER...THOUGH DAMAGING WINDS AND AN ISOLATED TORNADO ARE POSSIBLE. THE MOIST AND UNSTABLE ATMOSPHERE WILL CREATE A THREAT OF HEAVY RAINFALL OVER THE FOOTHILLS WHICH CAUSES A CONCERN FOR FLASH FLOODING OVER THE BURN AREAS. SOME OF THE THUNDERSTORMS COULD PRODUCE UP TO THREE QUARTERS OF AN INCH OF RAIN IN AN HOUR...AND TRAINING OF STORM CELLS ALONG THE FOOTHILLS COULD PRODUCE UP TO 2 INCHES OF RAIN OVER SEVERAL HOURS. THE SNOW LEVEL WILL BE BETWEEN 7 AND 8 THOUSAND FEET...WITH ACCUMULATIONS OF 4 TO 10 INCHES ABOVE 9000 FEET. THE HIGHEST AMOUNTS WILL BE FOUND ALONG EASTERN FACING SLOPES...ESPECIALLY OVER THE MOUNTAINS OF LARIMER AND BOULDER COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE STRONG SPRING STORM SYSTEM WILL GRADUALLY MOVE NORTH OF THE AREA THURSDAY INTO FRIDAY. THIS WILL BRING A DECREASE IN SHOWERS AND THUNDERSTORMS TO THE PLAINS AND FOOTHILLS. HOWEVER...IN THE MOUNTAINS...SNOW SHOWERS WILL CONTINUE WITH ADDITIONAL SNOW ACCUMULATION EXPECTED ALL THE WAY THROUGH FRIDAY NIGHT. THE HEAVIEST SNOW IS EXPECTED TO TAPER OFF THURSDAY AFTERNOON. SOMEWHAT DRIER AND WARMER CONDITIONS WILL DEVELOP BY THIS WEEKEND WITH ONLY A SLIGHT CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH MONDAY. ANOTHER STORM SYSTEM MAY AFFECT THE REGION BY NEXT TUESDAY OR WEDNESDAY WITH AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION FOR RAINFALL AMOUNTS WILL BE NEEDED IN THE FOURMILE BURN AREA BY NOON TODAY. IN OTHER AREAS SPOTTERS ARE REQUESTED TO REPORT IN ACCORDANCE WITH GUIDELINES. GIMMESTAD/RPK
In the hours before
Local storm report, May 18, 1:51 PM MDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
151 PM MDT WED MAY 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM HAIL THORNTON 39.89N 104.96W
05/18/2011 M0.75 INCH ADAMS CO TRAINED SPOTTER
HAIL COVERED THE GROUND TO A DEPTH OF ONE AND HALF INCHES
0140 PM HAIL NORTHGLENN 39.91N 104.98W
05/18/2011 M0.25 INCH ADAMS CO TRAINED SPOTTER
HAIL TO A DEPTH OF THREE INCHES COVERED THE GROUND IN THE
NORTHGLENN THORNTON AREA 104TH ST AND THORNTON PARKWAY
0122 PM HAIL 2 S THORNTON 39.86N 104.96W
05/18/2011 M1.75 INCH ADAMS CO TRAINED SPOTTER
&&
JKLocal storm report, May 18, 2:55 PM MDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
255 PM MDT WED MAY 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL COMMERCE CITY 39.81N 104.92W
05/18/2011 M1.00 INCH ADAMS CO TRAINED SPOTTER
0225 PM HAIL COMMERCE CITY 39.81N 104.92W
05/18/2011 M0.75 INCH ADAMS CO TRAINED SPOTTER
PEA TO PENNY SIZE HAIL WITH MODERATE TO HEAVY RAINFALL.
0149 PM HAIL THORNTON 39.89N 104.96W
05/18/2011 M0.75 INCH ADAMS CO TRAINED SPOTTER
HAIL COVERED THE GROUND TO A DEPTH OF ONE AND HALF INCHES
0140 PM HAIL NORTHGLENN 39.91N 104.98W
05/18/2011 M0.25 INCH ADAMS CO TRAINED SPOTTER
HAIL TO A DEPTH OF THREE INCHES COVERED THE GROUND IN THE
NORTHGLENN THORNTON AREA 104TH ST AND THORNTON PARKWAY
0123 PM HAIL NORTHGLENN 39.91N 104.98W
05/18/2011 E1.00 INCH ADAMS CO PUBLIC
ONE BROKEN WINDOW IN NEIGHBORHOOD.
0122 PM HAIL 2 S THORNTON 39.86N 104.96W
05/18/2011 M1.75 INCH ADAMS CO TRAINED SPOTTER
0115 PM HAIL 2 SSE FEDERAL HEIGHTS 39.84N 105.00W
05/18/2011 E1.25 INCH ADAMS CO TRAINED SPOTTER
HAIL 1 INCH UP TO 1.25 INCHES WITH HEAVY RAIN.
&&
JKLocal storm report, May 18, 3:04 PM MDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
304 PM MDT WED MAY 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL COMMERCE CITY 39.81N 104.92W
05/18/2011 M1.00 INCH ADAMS CO TRAINED SPOTTER
0225 PM HAIL COMMERCE CITY 39.81N 104.92W
05/18/2011 M0.75 INCH ADAMS CO TRAINED SPOTTER
PEA TO PENNY SIZE HAIL WITH MODERATE TO HEAVY RAINFALL.
0149 PM HAIL THORNTON 39.89N 104.96W
05/18/2011 M0.75 INCH ADAMS CO TRAINED SPOTTER
HAIL COVERED THE GROUND TO A DEPTH OF ONE AND HALF INCHES
0140 PM HAIL NORTHGLENN 39.91N 104.98W
05/18/2011 M0.25 INCH ADAMS CO TRAINED SPOTTER
HAIL TO A DEPTH OF THREE INCHES COVERED THE GROUND IN THE
NORTHGLENN THORNTON AREA 104TH ST AND THORNTON PARKWAY
0123 PM HAIL NORTHGLENN 39.91N 104.98W
05/18/2011 E1.00 INCH ADAMS CO PUBLIC
ONE BROKEN WINDOW IN NEIGHBORHOOD.
0122 PM HAIL 2 S THORNTON 39.86N 104.96W
05/18/2011 M1.75 INCH ADAMS CO TRAINED SPOTTER
0115 PM HAIL 2 SSE FEDERAL HEIGHTS 39.84N 105.00W
05/18/2011 E1.25 INCH ADAMS CO TRAINED SPOTTER
HAIL 1 INCH UP TO 1.25 INCHES WITH HEAVY RAIN.
&&
BENTONLocal storm report, May 18, 4:43 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
443 PM MDT WED MAY 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN 6 NE NORTHGLENN 39.97N 104.90W
05/18/2011 M1.49 INCH ADAMS CO TRAINED SPOTTER
RAIN PERIOD 130PM-240PM. RAIN MIXED WITH PEA SIZE HAIL 2
INCHES DEEP.
0323 PM HEAVY RAIN WHEAT RIDGE 39.77N 105.10W
05/18/2011 M1.54 INCH JEFFERSON CO TRAINED SPOTTER
1.18 INCH IN ONE HOUR WITH THUNDERSTORM ALSO WITH PEA TO
MARBLE SIZE HAIL. PERIOD OF RAIN 1210-310PM.
0230 PM HAIL COMMERCE CITY 39.81N 104.92W
05/18/2011 M1.00 INCH ADAMS CO TRAINED SPOTTER
0225 PM HAIL COMMERCE CITY 39.81N 104.92W
05/18/2011 M0.75 INCH ADAMS CO TRAINED SPOTTER
PEA TO PENNY SIZE HAIL WITH MODERATE TO HEAVY RAINFALL.
0149 PM HAIL THORNTON 39.89N 104.96W
05/18/2011 M0.75 INCH ADAMS CO TRAINED SPOTTER
HAIL COVERED THE GROUND TO A DEPTH OF ONE AND HALF INCHES
0140 PM HAIL NORTHGLENN 39.91N 104.98W
05/18/2011 M0.25 INCH ADAMS CO TRAINED SPOTTER
HAIL TO A DEPTH OF THREE INCHES COVERED THE GROUND IN THE
NORTHGLENN THORNTON AREA 104TH ST AND THORNTON PARKWAY
0123 PM HAIL NORTHGLENN 39.91N 104.98W
05/18/2011 E1.00 INCH ADAMS CO PUBLIC
ONE BROKEN WINDOW IN NEIGHBORHOOD.
0122 PM HAIL 2 S THORNTON 39.86N 104.96W
05/18/2011 M1.75 INCH ADAMS CO TRAINED SPOTTER
0115 PM HAIL 2 SSE FEDERAL HEIGHTS 39.84N 105.00W
05/18/2011 E1.25 INCH ADAMS CO TRAINED SPOTTER
HAIL 1 INCH UP TO 1.25 INCHES WITH HEAVY RAIN.
&&
BENTONLocal storm report, May 18, 4:45 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
445 PM MDT WED MAY 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN 6 NE NORTHGLENN 39.97N 104.90W
05/18/2011 M1.49 INCH ADAMS CO TRAINED SPOTTER
RAIN PERIOD 130PM-240PM. RAIN MIXED WITH PEA SIZE HAIL 2
INCHES DEEP.
0323 PM HEAVY RAIN WHEAT RIDGE 39.77N 105.10W
05/18/2011 M1.54 INCH JEFFERSON CO TRAINED SPOTTER
1.18 INCH IN ONE HOUR WITH THUNDERSTORM ALSO WITH PEA TO
MARBLE SIZE HAIL. PERIOD OF RAIN 1210-310PM.
0230 PM HAIL COMMERCE CITY 39.81N 104.92W
05/18/2011 M1.00 INCH ADAMS CO TRAINED SPOTTER
0225 PM HAIL COMMERCE CITY 39.81N 104.92W
05/18/2011 M0.75 INCH ADAMS CO TRAINED SPOTTER
PEA TO PENNY SIZE HAIL WITH MODERATE TO HEAVY RAINFALL.
0149 PM HAIL THORNTON 39.89N 104.96W
05/18/2011 M0.75 INCH ADAMS CO TRAINED SPOTTER
HAIL COVERED THE GROUND TO A DEPTH OF ONE AND HALF INCHES
0140 PM HAIL NORTHGLENN 39.91N 104.98W
05/18/2011 M0.25 INCH ADAMS CO TRAINED SPOTTER
HAIL TO A DEPTH OF THREE INCHES COVERED THE GROUND IN THE
NORTHGLENN THORNTON AREA 104TH ST AND THORNTON PARKWAY
0123 PM HAIL NORTHGLENN 39.91N 104.98W
05/18/2011 E1.00 INCH ADAMS CO PUBLIC
ONE BROKEN WINDOW IN NEIGHBORHOOD.
0122 PM HAIL 2 S THORNTON 39.86N 104.96W
05/18/2011 M1.75 INCH ADAMS CO TRAINED SPOTTER
0115 PM HAIL 2 SSE FEDERAL HEIGHTS 39.84N 105.00W
05/18/2011 M1.25 INCH ADAMS CO TRAINED SPOTTER
HAIL 1 INCH UP TO 1.25 INCHES WITH HEAVY RAIN.
&&
BENTONLocal storm report, May 18, 4:59 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
459 PM MDT WED MAY 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN 6 NE NORTHGLENN 39.97N 104.90W
05/18/2011 M1.49 INCH ADAMS CO TRAINED SPOTTER
RAIN PERIOD 130PM-240PM. RAIN MIXED WITH PEA SIZE HAIL 2
INCHES DEEP.
0337 PM HAIL 1 SW BRIGHTON 39.97N 104.81W
05/18/2011 M1.50 INCH ADAMS CO TRAINED SPOTTER
1 INCH TO 1.5 INCH DIAMETER HAIL AT TOWER ROAD AND 104TH
AVE.
0323 PM HEAVY RAIN WHEAT RIDGE 39.77N 105.10W
05/18/2011 M1.54 INCH JEFFERSON CO TRAINED SPOTTER
1.18 INCH IN ONE HOUR WITH THUNDERSTORM ALSO WITH PEA TO
MARBLE SIZE HAIL. PERIOD OF RAIN 1210-310PM.
0230 PM HAIL COMMERCE CITY 39.81N 104.92W
05/18/2011 M1.00 INCH ADAMS CO TRAINED SPOTTER
0225 PM HAIL COMMERCE CITY 39.81N 104.92W
05/18/2011 M0.75 INCH ADAMS CO TRAINED SPOTTER
PEA TO PENNY SIZE HAIL WITH MODERATE TO HEAVY RAINFALL.
0149 PM HAIL THORNTON 39.89N 104.96W
05/18/2011 M0.75 INCH ADAMS CO TRAINED SPOTTER
HAIL COVERED THE GROUND TO A DEPTH OF ONE AND HALF INCHES
0140 PM HAIL NORTHGLENN 39.91N 104.98W
05/18/2011 M0.25 INCH ADAMS CO TRAINED SPOTTER
HAIL TO A DEPTH OF THREE INCHES COVERED THE GROUND IN THE
NORTHGLENN THORNTON AREA 104TH ST AND THORNTON PARKWAY
0123 PM HAIL NORTHGLENN 39.91N 104.98W
05/18/2011 E1.00 INCH ADAMS CO PUBLIC
ONE BROKEN WINDOW IN NEIGHBORHOOD.
0122 PM HAIL 2 S THORNTON 39.86N 104.96W
05/18/2011 M1.75 INCH ADAMS CO TRAINED SPOTTER
0115 PM HAIL 2 SSE FEDERAL HEIGHTS 39.84N 105.00W
05/18/2011 M1.25 INCH ADAMS CO TRAINED SPOTTER
HAIL 1 INCH UP TO 1.25 INCHES WITH HEAVY RAIN.
&&
BENTONThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 6:11 PM MDT | Tornado Warning | BOU | Washington | 34 min |
| May 17, 6:13 PM MDT | Tornado Warning | BOU | Washington | 15 min |
| May 17, 6:26 PM MDT | Tornado Warning | BOU | Washington | 34 min |
| May 17, 6:32 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Washington | 43 min |
| May 17, 6:59 PM MDT | Tornado Warning | BOU | Washington | 31 min |
| May 18, 4:10 AM MDT | Flash Flood Watch | BOU | Boulder, Larimer | 16 hr |
| May 18, 4:43 AM MDT | Winter Storm Warning | BOU | Boulder, Grand, Jackson, Larimer | 24 hr |
| May 18, 4:43 AM MDT | Winter Weather Advisory | BOU | Boulder, Clear Creek, Douglas, Gilpin, Grand, Jackson and 4 more | 24 hr |
| May 18, 1:13 PM MDT | Tornado Warning | BOU | Adams, Broomfield | 31 min |
| May 18, 2:16 PM MDT | Areal Flood Advisory | BOU | Adams, Broomfield | 119 min |
| May 18, 2:29 PM MDT | Tornado Warning | BOU | Adams | 14 min |
| May 18, 2:38 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Broomfield, Weld | 19 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.